Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Further observations on a problem of constant surface heating of a variable-conductivity halfspace


Author: Leonard Y. Cooper
Journal: Quart. Appl. Math. 29 (1971), 375-389
DOI: https://doi.org/10.1090/qam/99756
MathSciNet review: QAM99756
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A solution to the problem of constant surface heating of an initially constant-temperature, $ T_0^*$, halfspace where the material in question has a temperature-dependent thermal conductivity is obtained. The thermal conductivity, $ {k^ * }$, is specifically given by $ {k^ * } = k_0^ * \exp \left[ {\lambda \left( {{T^ * } - T_0^ * } \right)/T_0^ * } \right]$. The solution is valid for both heating and cooling of the material where $ \lambda $ and $ k_0^ * $ are arbitrary in magnitude, and $ \lambda $ can be either positive or negative in sign.


References [Enhancements On Off] (What's this?)

  • [1] L. Y. Cooper, Constant heating of a variable conductivity halfspace, Quart. Appl. Math. 27, 173-184 (1969)
  • [2] D. Meksyn, New methods in laminar boundary layer theory, Pergamon Press, London, 1961
  • [3] Henry Görtler, A new series for the calculation of steady laminar boundary layer flows, J. Math. Mech. 6 (1957), 1–66. MR 0084317
  • [4] Henry Görtler, On the calculation of steady laminar boundary layer flows with continuous suction, J. Math. Mech. 6 (1957), 323–340. MR 0086547
  • [5] E. Kamke, Differentialgleichungen lösungsmethoden und lösungen, Chelsea, New York, 1959.
  • [6] A. Erdélyi et al., Higher transcendental functions. Vol. II, McGraw-Hill, New York, 1953
  • [7] J. Barkley Rosser, Transformations to speed the convergence of series, J. Research Nat. Bur. Standards 46 (1951), 56–64. MR 0040800
  • [8] I. S. Gradštein and I. M. Ryžik, Tables of integrals, series and products, Academic Press, New York, 1951


Additional Information

DOI: https://doi.org/10.1090/qam/99756
Article copyright: © Copyright 1971 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website